Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Drug addict during teenage, veins have collapsed, switched to alcohol. What can be done about veins?

I was a Drug addict whole of my teenage years, and after 21 I switched to drinking alcohol which I haven t given up yet. I m 25 now. Almost all of my veins have collapsed during my drug use years, but I don t miss intravenous drugs anymore because I ve found a replacement in the form of alcohol, which I take more than 3 pegs everyday. I wish to give it up but I can t really spent a day without it. I m also so depressed about my collapsed veins, thinking I wouldn t be able to get any intravenous treatment, including receiving blood during emergency. Any Insights?
Asked On : Wed, 12 Sep 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Mosszhimo,
Thanks for writing in to Healthcare Magic!
You do not really need to worry about the frozen veins, actually your physician is still smart enough to detect 100 usable venous sites to be used when needed.
But do not let such condition to develop. It is good that you have stopped the IV Drugs with a smaller evil.
You should cut down on dose and frequency of alcohol to thrice a week, just give liver time to repair itself so that you can enjoy the life in a healthier way.
You should take tab.Alprazolam 0.25mg for inducing sleep rather than alcohol in alcohol free days.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Thu, 13 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor